MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Catalog Number BMX9680BER105
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the carotid artery using a benchmark bmx96 access system (bmx96) and a neuron select catheter 6f (6f select).During the procedure, while advancing the 6f select catheter in the carotid artery, the physician noticed the distal length of the 6f select had fractured in the femoral artery under fluoroscopy.Therefore, the physician removed the proximal portion of the 6f select out from the bmx96.The physician then advanced the bmx96 from the right femoral artery to the left femoral artery and used a snare device to successfully remove the fractured 6f select.The physician decided to end the procedure and is rescheduled for a later date.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up mfr report: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned neuron select catheter 6f (6f select) confirmed that the catheter was fractured.This type of damage typically occurs if the device is advanced against resistance, the 6f select may kink and subsequently fracture.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation revealed an additional fracture.This damage was incidental to the reported complaint and likely occurred during snaring of the device.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the carotid artery using a benchmark bmx96 access system (bmx96) and a neuron select catheter 6f (6f select).During the procedure, while advancing the 6f select catheter in the carotid artery, the physician noticed under fluoroscopy that the distal length of the 6f select had fractured and traveled to the femoral artery.Therefore, the physician removed the proximal portion of the 6f select out from the bmx96.The physician then advanced the bmx96 from the right femoral artery to the left femoral artery and used a snare device to successfully remove the fractured 6f select.The physician decided to end the procedure and is rescheduled for a later date.There was no report of an adverse effect to the patient.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21437083
Report Number3005168196-2025-00044
Device Sequence Number4605793
Product Code DQY
UDI-Device Identifier00815948022638
UDI-Public00815948022638
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2025
Device Catalogue NumberBMX9680BER105
Device Lot NumberH00001802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale